Connect
MJA
MJA

Euglycaemic ketoacidosis from an SGLT2 inhibitor exacerbated by a ketogenic diet

Shampa Sinha, Daniel Gavaghan and Steven Yew
Med J Aust 2020; 212 (1): . || doi: 10.5694/mja2.50434
Published online: 13 January 2020

To the Editor: A 64‐year‐old woman presented to our emergency department with progressively reduced consciousness over 3 days. This was preceded by 2 days of vomiting and diarrhoea. She had been systemically well before this, with no acute medical issues. She had type 2 diabetes and had been commenced on combination 10 mg empagliflozin and 5 mg linagliptin a year ago after having experienced diarrhoea with metformin. Her most recent glycated haemoglobin level was 58 mmol/mol (reference interval [RI], 20–42 mmol/mol). She had also been trialling the Atkins diet for about 2 months before presentation.

  • Shampa Sinha
  • Daniel Gavaghan
  • Steven Yew

  • Royal Hobart Hospital, Hobart, TAS

Correspondence: shampas@gmail.com

Competing interests:

No relevant disclosures.

Author

remove_circle_outline Delete Author
add_circle_outline Add Author

Comment
Do you have any competing interests to declare? *

I/we agree to assign copyright to the Medical Journal of Australia and agree to the Conditions of publication *
I/we agree to the Terms of use of the Medical Journal of Australia *
Email me when people comment on this article

Online responses are no longer available. Please refer to our instructions for authors page for more information.